Trabectedin-Associated Myocardial Infarction With Nonobstructive Coronary Arteries

Read full text
Authors: Srikiran Dasari, Eduardo Aviles, Brijesh D. Patel
Cited by: 1
References: 8

Abstract

BACKGROUND: Trabectedin is a marine-derived alkylating agent used to treat soft tissue sarcomas. CASE SUMMARY: We present a case of myocardial infarction with nonobstructive coronary arteries (MINOCA) in a 58-year-old man with no prior cardiac history who was receiving trabectedin for metastatic liposarcoma. Initial work-up revealed elevated high-sensitivity troponin, unremarkable electrocardiogram and echocardiogram, and mild nonobstructive coronary disease on coronary angiography. The patient's chest discomfort recurred days after another chemotherapy cycle, and it was hypothesized that coronary vasospasm produced his symptoms. Prophylactic amlodipine and isosorbide mononitrate were administered around subsequent cycles, with complete resolution of symptoms. DISCUSSION: Recurrent episodes of acute coronary syndrome after trabectedin infusions that resolved with vasodilator pretreatment supported trabectedin-induced coronary vasospasm as the mechanism of MINOCA in this patient. This is to our knowledge the first reported such case with trabectedin. TAKE-HOME MESSAGE: Patients who develop trabectedin-associated MINOCA may benefit from pretreatment with anti-vasospastic antianginals to allow for safe continuation of therapy.

Fields of Study & Subjects

Cardiac tumors and thrombi Chemotherapy-induced cardiotoxicity and mitigation Sarcoma Diagnosis and Treatment

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
24
Pages
108321–108321
Publication date
15 May 2026
Language
EN